MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) CATHENA 24GX0.75IN WINGED BC; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) CATHENA 24GX0.75IN WINGED BC; INTRAVASCULAR CATHETER
Model Number 386815
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown a device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown (b)(4).
 
Event or Problem Description
It was reported that cathena 24gx0.75in winged bc will not move forward causing the patient's vein to blow and blood to flow.This was discovered during use.The following information was provided by the initial reporter: material no: (b)(4), batch no: unknown.It was reported that when introducing the above cathlon into patient¿s vein the plastic cathlon will not move forward, causing the vein to blow.On a number of occasions blood flow on insertion when removing the needle occurs.
 
Additional Manufacturer Narrative
H.6.Investigation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified and the root cause could not be determined.A device history record could not be evaluated as the lot number is unknown.
 
Event or Problem Description
It was reported that cathena 24gx0.75in winged bc will not move forward causing the patient's vein to blow and blood to flow.This was discovered during use.The following information was provided by the initial reporter: material no: 386815 batch no: unknown it was reported that when introducing the above cathlon into patient¿s vein the plastic cathlon will not move forward, causing the vein to blow.On a number of occasions blood flow on insertion when removing the needle occurs.

Brand Name
CATHENA 24GX0.75IN WINGED BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key10382618
Report Number8041187-2020-00473
Device Sequence Number16844845
Product Code FOZ
UDI-Device Identifier00382903868155
UDI-Public00382903868155
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number386815
Device Catalogue Number386815
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/17/2020
Supplement Date Received by Manufacturer07/17/2020
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;